The OTC AZO urinary relief tablets say they should not be taken long-term. Is this just because they're afraid people will mask UTI symptoms and not get treated for them or are there dangers associated with long-term usage? It is one of the only things that calms my severe interstitial cystitis pain. Can I take it regularly without fear? What are the risks?
Long-term use of phenazopyridine (AZO) has been reported to cause tumors in the gastrointestinal tract and in the liver of rats and mice, respectively. Long-term studies in humans have not been conclusively reported upon regarding the effects of phenazopyridine.
Other side effects of this drug include headaches, alteration in vision, and can result in a discoloration of the skin as well as staining of clothing.
It is recommended that in the event you develop a yellowish tinge to your skin, you stop the drug immediately.
Do keep us posted on any additional doubts in this regard.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.